Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Took ipill after having unprotected sex. Got periods after it but now its delayed. What could this be?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1995
Answered : 4036 Questions
Question
hello sir..i am 21 yr old gal..I took a ipill after having unprotected sex with my boyfriend on XXXXXXX 10th and last mnth i had my period from 20th may...its 21 st dis month but still my periods hv not net started.... Can u suggest me sumthng....we r quite tensed
Posted Wed, 10 Jul 2013 in Menstruation and Miscarriage
 
 
Answered by Dr. Pragnesh Vachharajani 27 minutes later
Hi,

Thanks for posting your query.

I pill taken in 72 hours after act is normally quite effective in preventing pregnancy. After taking this pill normally there is withdrawal bleeding after 2-3 days, did you had that?


You had the act done in on almost day 20 of your period, which is normally not considered risky if you have regular cycles.

Still one can not be certain.

If you do not had any bleeding after taking tablets I pill then you need examination by a doctor.

If you had bleeding then that is considered your menstrual bleeding and you need to count your dates as per new cycle.

In mean time, you can do urine pregnancy test with the kit easily available in market.

This will clear your doubts.

Please take appropriate precautions next time.

I hope this helps.

Regards,

Dr.Pragnesh
Above answer was peer-reviewed by
 
Follow-up: Took ipill after having unprotected sex. Got periods after it but now its delayed. What could this be? 1 minute later
after taking the pill i did not hv nykind of bleeding and yes i get my period regularly....
 
 
Answered by Dr. Pragnesh Vachharajani 7 minutes later
Hi,

Good to hear from you.

It is good that your cycles are regular. Normally fertile days are in middle of cycle. You had act in later half of the cycle.Still this does not hold true every time.

The best option,may be difficult one for you, is to visit a gynecologist and get your self examined.

Normally after taking any kind of hormonal pills there is withdrawal bleeding.

Please do pregnancy test and visit a doctor.

There are other possibilities like some hormonal imbalance etc, but first of all pregnancy needs to be ruled out.


Regards,

Dr.Pragnesh
Above answer was peer-reviewed by
 
Follow-up: Took ipill after having unprotected sex. Got periods after it but now its delayed. What could this be? 1 minute later
ok i ll use the kit to test it..i hope it ll be negetive nd i ll visit a dcotor...but do u think i am pregnant ??? and how often do 1can consume i pill?? i mean the interval... and will i wait for 2-3 days before going to the doctor?????
 
 
Answered by Dr. Pragnesh Vachharajani 13 minutes later
Hi,

I can appreciate your concern.

Yes, please go for test. In any sexually active women and who misses a period, first possibility is pregnancy.

It has to be rule out. If you ovulation has occurred in time, means as you have a 30 day cycle, normally it takes in mid cycle that is day 13-17 which in you case comes to 5 XXXXXXX + or - 3 days.

10th XXXXXXX is not considered risky day. In case of late ovulation this can be risky. This rule may be wrong at times.

Without doing any guess work now, I would advise to you to for the test and in either case positive or negative you should visit doctor right away.

I pill should not be taken on regular basis. As taking hormonal pills leads to disturbances in hormonal levels and can lead to problems. It must not be used as a regular contraceptive method.

Bye.

Dr.pragnesh
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor